MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV,CANN FOR BIO INT. SCRW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SCRWDRV,CANN FOR BIO INT. SCRW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SCRWDRV,CANN FOR BIO INT. SCRW
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a anterior cruciate ligament surgery, when screwing the femoral screw, the screwdriver broke.1 fragment remained in the femoral screw and it is not possible to remove it.The surgery was finished successfully with the same device which was used anyway.It was not necessary to switch the surgical technique or do a second surgery.Update 10th.Jan.2019: the broken piece is set up inside the screw, well implanted into the bone.
 
Additional Manufacturer Narrative
The complaint is confirmed.The distal hex drive feature broke off from the shaft at its base.The fracture face appears to show a mix of bending and torsion stresses, such that can be caused by prying and/or leveraging while torquing the device.

Brand Name
SCRWDRV,CANN FOR BIO INT. SCRW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8288790
Report Number1220246-2019-00870
Device Sequence Number13931300
Product Code LXH
UDI-Device Identifier00888867015425
UDI-Public00888867015425
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCRWDRV,CANN FOR BIO INT. SCRW
Device Catalogue NumberAR-1386
Device Lot Number535803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;